MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA PROGREAT; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA PROGREAT; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC*PE24131YB
Medical Device Problem Codes Material Fragmentation (1261); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: phone number: (b)(6), e3: occupation: fcs.Since the actual device was not available, the following investigation was performed.No anomaly was found in manufacturing records and shipping inspection records.No anomaly was found in trend of guidewire sliding test during shipping inspection compared to the lots around the involved lot.No related equipment problems were found.No other similar report was found in the past complaint file.Based on the investigation results, no anomaly was found in the manufacturing record and the shipping inspection record.According to the situation of occurrence, this case was thought to have occurred through the following mechanism.However, since the actual device was not returned and the analysis of it could not be conducted, it was not possible to clarify the cause of occurrence.When the guidewire was removed with it insufficiently primed, the frictional resistance between the inner surface of the catheter and the outer surface of the guidewire increased, causing resistance.The guide wire was continuously removed under resistance, so the catheter was buckled inside the anti-kink protector, and the guide wire was stuck as the lumen became narrower.The hydrophilic coating peeled off as the surface of the actual guidewire was abraded at the buckled part of the actual catheter.Ashitaka factory is committed to maintaining the quality of the product by performing the following work and inspections.Catheter: the product is always flowed with a core wire inserted in the lumen to assure the catheter lumen.In the product assembling process, the outer diameter is inspected on a 100% basis to ensure that there is no anomaly in the outer diameter of catheter.Before the product packaging process, 100% visual inspection is performed to ensure that there is no kink or crush on the product.Guidewire: by controlling the dispensing amount of materials and the stirring time of hydrophilic coat solution, the coating amount and coating condition are controlled to be uniform, thereby the lubricity of the guidewire is assured.In the product assembly process, 100% visual inspection is performed to ensure that there is no anomaly in the condition of surface.As a part of the shipping inspection, the lubricity of guidewire is inspected on sampling basis per lot.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical corporation received the reported information.The system with wire was very "sticky" to the point they could barely remove the wire from the catheter even after flushing through both ports.The procedure was unknown, and the patient was not affected.The device was flushed from both ports' multiple times, even alongside the wire; however, they could not get the wire out.The wire was stuck within the catheter, and the wire itself ended up shredding apart.

Brand Name
PROGREAT
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key24068109
Report Number9681834-2025-00255
Device Sequence Number9113699
Product Code DQO
UDI-Device Identifier04987350729286
UDI-Public(01)04987350729286(17)260930(10)241022
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K170223
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberMC*PE24131YB
Device Catalogue NumberMC*PE24131YB
Device Lot Number241022
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Initial Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown